Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 31, 2017, 6:33 PM MDT for Crowley County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2017, 6:33 PM MDT (00:33 UTC)
- Expired
- Jul 31, 2017, 7:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County Crowley County, CO
The radar
The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3126 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
663
WWUS85 KPUB 010033
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
633 PM MDT MON JUL 31 2017
COZ086-089-010100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
633 PM MDT MON JUL 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southwest of Forder to 6 miles west of
Pueblo Depot. Movement was southeast at 20 mph.
Heavy rain, small pea sized hail and winds in excess of 40 mph will
be possible with these storms.
Locations impacted include...
Boone, Avondale, Pueblo Depot and open country of eastern
Pueblo County and northern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3843 10352 3816 10434 3833 10450 3851 10393
3852 10357
TIME...MOT...LOC 0030Z 313DEG 18KT 3847 10394 3832 10444
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 31, 3:37 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 31, 3:37 PM MDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 337 PM MDT Mon Jul 31 2017 .SHORT TERM...(This evening through Tuesday) Issued at 337 PM MDT Mon Jul 31 2017 Currently, isolated areas of showers and storms were across the mountains, high valleys and I-25 corridor. Locally heavy rain totals have occurred from Security to southern Pueblo County. Tonight, isolated to scattered showers and storms will persist into the early evening hours, with not nearly the amount of coverage of recent days due to the atmospheric column drying out some. Precipitation should shutoff later evening, according to short term models. There may be some patchy fog due to high surface moisture and plenty of clear skies tonight. With drier air, valleys across northern portions of the area should see a cooler night then the past several with Leadville dropping into the upper 30s. Elsewhere, not much change though from the past few days, though perhaps a degree or two cooler with less cloud cover. - Tuesday, models indicating even less moisture to work with, so mainly isolated showers and storms. With more sunshine, high temperatures will ggenerally be a category higher than today with 80s across the plains, 60s and 70s high valleys, and 50s and 60s mountains. Little or no risk for severe storms, and flood potential will be quite low. .LONG TERM...(Tuesday night through Monday) Issued at 337 PM MDT Mon Jul 31 2017 Tuesday night-Wedensday...Upper high persists across the Desert Southwest and Great Basin, with continued drier air moving into the region within northerly flow aloft. There will be enough moisture to support isolated to scattered showers and storms through the afternoon and evening hours, with storms ending through the late evening. The best coverage will be over and near the higher terrain, with the more northerly steering flow aloft keeping most storms west of the I-25 corridor. Temperatures look to warm slightly through the period, though with all the recent moisture, will still be below seasonal levels. Wednesday night-Friday...Models continue to indicate a broad upper trough developing across the Upper Midwest and into the Central CONUS, with a short wave digging across the Upper Midwest Wednesday night and Thursday. Passing wave sends a front across Eastern Colorado, through early Thursday, with moisture pooling along and behind the front owning to increased chances of storms across the eastern plains Wednesday night, and across the eastern mountains and immediate adjacent plains on Thursday. Could be training storms across the higher terrain, especially the eastern mountains, Thursday afternoon and evening, with flash flooding potential increasing once again, especially for area burn scars. Temperatures through this period continue to look below seasonal levels, especially across the plains, with highs in the 70s to lower 80s. Saturday-Monday...Upper high slowly builds east into the eastern Great Basin, with enough moisture in place to support mainly diurnal isolated to scattered storms across the area into early next week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 337 PM MDT Mon Jul 31 2017 VFR conditions expected at KALS, KCOS and KPUB tonight, with the exception of some light fog at ALS in the early morning hours beginning around 09Z. Tuesday, it may not even be worthy of VCTS in the afternoon, due to the isolated nature of the convection, so VFR at all terminals prevailing. TSRA and locally gusty winds up to 40 kts would be the primary storm threats through this evening. Otherwise, expect clearing skies overnight with light diurnally driven winds. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TM LONG TERM...MW AVIATION...TM
Hazardous weather outlook, Jul 31, 11:30 AM MDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1130 AM MDT Mon Jul 31 2017 COZ058>089-093>099-011730- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1130 AM MDT Mon Jul 31 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will develop across the area this afternoon. The main risks with thunderstorms will be locally heavy rainfall and lightning. Some small hail up to 1/2 inch in diameter and wind gusts up to 50 mph will be likely with the stronger storms. Although the risk for flash flooding will be less than during the past few days, flash flooding could still occur if heavy rain falls on burn scars, urban areas or locations with already saturated soil conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms are expected. At this time, the greatest potential for more widespread precipitation will be from later Wednesday into Thursday night, and again during the weekend. The stronger storms will be capable of producing heavy rain and localized flash flooding, lightning, small hail and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across south central and southeast Colorado. 13/13
In the hours before
Special weather statement, Jul 31, 4:53 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
453 PM MDT MON JUL 31 2017
COZ081-084-085-312315-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
453 PM MDT MON JUL 31 2017
...SPECIAL WEATHER STATEMENT...
At 451 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Colorado Springs to Rush, with the strongest
storms near Ellicott and Yoder. Movement was south at 15 mph.
Heavy rain, small pea sized inch hail and winds in excess of 30 mph
will be possible with these storms.
Locations impacted include...
Colorado Springs, Fountain, Truckton, Yoder, Ellicott, Schriever AFB,
Security, Security-Widefield, Stratmoor, Fort Carson, Peterson AFB,
Cimarron Hills and Rush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3880 10405 3866 10406 3867 10488 3892 10484
3892 10406
TIME...MOT...LOC 2251Z 359DEG 15KT 3887 10479 3885 10407
mwSpecial weather statement, Jul 31, 5:35 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Pueblo CO 535 PM MDT MON JUL 31 2017 COZ060>063-072-073-076-077-010000- Western/Central Fremont County Below 8500 Ft CO- Central Chaffee County Below 9000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- Western Chaffee County Between 9000 and 11000 Ft CO- Northern Sangre de Cristo Mountains above 11000 Ft CO- Northwestern Fremont County Above 8500Ft CO- Western Mosquito Range/East Chaffee County above 9000Ft CO- Eastern Sawatch Mountains above 11000 Ft CO- 535 PM MDT MON JUL 31 2017 ...SPECIAL WEATHER STATEMENT... At 534 PM MDT, Doppler radar was tracking a strong thunderstorm near Nathrop, or 44 miles east of Gunnison, moving southeast at 10 mph. Heavy rain, small pea sized hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Salida, Poncha Springs and Nathrop. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3864 10623 3874 10608 3857 10584 3842 10606 TIME...MOT...LOC 2334Z 322DEG 7KT 3865 10612 mw
Special weather statement, Jul 31, 6:00 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
600 PM MDT MON JUL 31 2017
COZ085-086-089-010030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
600 PM MDT MON JUL 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...NORTHERN
CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM MDT...
At 558 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Truckton to 8 miles east
of Pinon. Movement was southeast at 15 mph.
Heavy rain, small hail and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Open country of northeast Pueblo County and northwest Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3852 10405 3852 10377 3843 10356 3825 10442
3849 10456 3861 10405
TIME...MOT...LOC 2358Z 330DEG 21KT 3856 10401 3848 10445
mwLocal storm report, Jul 31, 6:05 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
605 PM MDT MON JUL 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN 5 S NATHROP 38.66N 106.10W
07/31/2017 E0.75 INCH CHAFFEE CO COCORAHS
15 MINUTE DURATION.
&&
RMGLocal storm report, Jul 31, 6:15 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
615 PM MDT MON JUL 31 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HEAVY RAIN 5 S NATHROP 38.66N 106.10W
07/31/2017 E1.25 INCH CHAFFEE CO PUBLIC
45 MINUTE DURATION.
&&
RMGSpecial weather statement, Jul 31, 6:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
633 PM MDT MON JUL 31 2017
COZ086-089-010100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
633 PM MDT MON JUL 31 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CROWLEY AND NORTHEASTERN
PUEBLO COUNTIES UNTIL 700 PM MDT...
At 630 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southwest of Forder to 6 miles west of
Pueblo Depot. Movement was southeast at 20 mph.
Heavy rain, small pea sized hail and winds in excess of 40 mph will
be possible with these storms.
Locations impacted include...
Boone, Avondale, Pueblo Depot and open country of eastern
Pueblo County and northern Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3843 10352 3816 10434 3833 10450 3851 10393
3852 10357
TIME...MOT...LOC 0030Z 313DEG 18KT 3847 10394 3832 10444
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:00 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 31, 6:56 PM MDT | Special Weather Statement | PUB | Crowley | 34 min |
| Jul 31, 7:09 PM MDT | Special Weather Statement | PUB | Kiowa | 36 min |
| Jul 31, 7:31 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Jul 31, 7:57 PM MDT | Special Weather Statement | PUB | Bent | 48 min |
| Jul 31, 8:29 PM MDT | Areal Flood Advisory | PUB | Bent, Otero | 2 hr |
| Jul 31, 8:59 PM MDT | Special Weather Statement | PUB | Bent | 61 min |
| Aug 1, 4:19 PM MDT | Special Weather Statement | PUB | Baca | 41 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.